It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-09-2005, 07:48 AM   #1
Member
(female)
 
Join Date: Mar 2005
Posts: 80
camtorres15 HB User
Beta blockers causing sweating?

Hi...I just started taking a beta blocker for my palps/anxiety 2 days ago. So far it's making me feel a lot better, but I have been sweating a lot! I dont know if it's just my nerves or if it can be a side effect of the med? Anyone else have an experience like that??

 
Old 09-09-2005, 08:28 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2005
Location: santa rosa, california, usa
Posts: 1,978
SRMom HB User
Re: Beta blockers causing sweating?

I think a beta-blocker is actually supposed to help people who sweat as a result of anxiety. I don't remember sweating as a side effect for me. I've been sweating lately, but it's because I'm perimenopausal. Could it just be a hormonal thing you haven't thought of?

 
Sponsors Lightbulb
   
Old 09-09-2005, 09:50 AM   #3
Junior Member
 
Join Date: Jun 2003
Location: kelowna
Posts: 28
dom peri HB User
Re: Beta blockers causing sweating?

i sweat alot so i need some beta blockers .. what are the safest or cheapest ones ?

 
Old 09-09-2005, 10:28 AM   #4
Member
(female)
 
Join Date: Mar 2005
Posts: 80
camtorres15 HB User
Re: Beta blockers causing sweating?

Well I am just finishing my menstrual cycle for the month, maybe that's why. I just don't remember sweating this much. Also, even though the beta blocker helps with my heart palps and such, sometimes I am still feeling a bit anxious. Does it take a while for my body to get really used to the beta blocker? I have Xanax to take as well if needed, but I try not to take it alot. Thanks!

 
Old 09-09-2005, 10:39 AM   #5
Senior Member
(male)
 
Join Date: Aug 2004
Posts: 208
uk_worried_guy HB User
Re: Beta blockers causing sweating?

DONT self-prescribe them, they must be issued under proper medical supervision as they do, effectively, slow your heart a little. It'll take your body 14-20days to 'adjust' to beta-blockers, doubt they cause sweating - but remember - sweating is really commonly associated with MANY things, weather, humidity, a bit of a virus, could be anything, dont fret yourself :-)

 
Old 09-09-2005, 10:54 AM   #6
Senior Veteran
(female)
 
Join Date: Aug 2005
Location: santa rosa, california, usa
Posts: 1,978
SRMom HB User
Re: Beta blockers causing sweating?

camtorres15:

I agree with "worried guy" that you'll need some time to know how you are on the beta-blockers. If you are ending your cycle, that could very well be the reason. Our hormones fluctuate so much during this time. I don't know your age, but I am 45 and now I blame almost everything on hormones..lol!

When I was on beta-blockers, I did still feel anxiety sometimes, but my heart would stay calm, so I never went into a full-blown panic attack. Some anxiety is normal and I've noticed during my period, my anxiety level is at it's peak. I save the Xanax for times when I can't function because I'm too anxious...otherwise, I try to muddle through on my own.

Good luck with the beta-blockers...I'm hopeful they will be the answer for you!

-SRMom

 
Old 09-09-2005, 12:29 PM   #7
Junior Member
(male)
 
Join Date: Jul 2005
Posts: 35
Rkoa63 HB User
Re: Beta blockers causing sweating?

I'm on a beta blocker and have been sweating alot lately. I think the 20 minute walk from the parking structure to my first class in 90 degree heat is to blame though (californians are so spoiled, we think 90 is hot). So i doubt the beta blockers are causing your sweating, but then again meds effect everyone differently.

 
Old 09-09-2005, 05:00 PM   #8
Member
(female)
 
Join Date: Mar 2005
Posts: 80
camtorres15 HB User
Re: Beta blockers causing sweating?

SR Mom~
yes, I am at the end of my cycle. In fact when my cycle started, that is when I had a major anxiety attack (this past Sunday night). Is it possible for hormones to cause such attacks? An by the way, I am 32 years old. I'm so confused b/c when I had the attack, I talked to my doc and that is why I am trying the beta blockers. But I am not sure if they are really doing anything or if I am just feeling better on my own? It's funny...all this has only been happening for a few weeks but I just want to feel "normal" again. I hate the thought of being on medication for the rest of my life. Thanks for your help!!

 
Old 09-09-2005, 05:10 PM   #9
Senior Member
(female)
 
Join Date: Sep 2003
Posts: 128
holst HB User
Re: Beta blockers causing sweating?

I just read that one of the side effects of Beta Blockers is INCREASED sweating. You are definitely having a side effect of the drug.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need Advice For Transitioning Off Beta Blocker SoccerDad High & Low Blood Pressure 67 11-15-2011 07:09 PM
Reducing heart rate with beta blockers in hypertension is it harmful or Atenolol? ACE28 High & Low Blood Pressure 51 03-18-2010 05:03 PM
Beta Blocker, side effects? paulieboy908 Heart Disorders 2 09-20-2009 03:08 PM
Calcium Channel Blocker or Beta Blocker causing Short of Breath brebre High & Low Blood Pressure 6 08-30-2008 03:09 PM
anyone take beta or calcium chan blockers for fast heart hopesprings2 Heart Disorders 13 08-08-2007 12:49 PM





Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



ms_mod (56), Foxxii (26), d0ink (25), Frank Furter (16), Jagraal (15), Shae794 (9), Skip4 (9), iluv (9), slenderella (8), tygriff (8)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:33 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!